Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 25, NWS Flagstaff, AZ

November 23, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 23, 2007, 11:41 PM MST for Coconino County, Arizona. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 11:41 PM MST (06:41 UTC)
Expired
Nov 24, 2007, 12:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 240641
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1141 PM MST FRI NOV 23 2007

...STRONG NORTHEAST WINDS WILL BLOW ACROSS THE FLAGSTAFF AREA
THROUGH MUCH OF THIS MORNING...

.NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO AS HIGH AS 55 MPH
WILL BLOW ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON
SATURDAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH
OF THE SAN FRANCISCO PEAKS TO MUNDS PARK. WINDS ARE EXPECTED TO
SLOWLY DECREASE SATURDAY AFTERNOON.

NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS
WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. PREVAILING
WIND SPEEDS ARE FORECAST TO BE 15 TO 25 MPH WITH GUSTS UP TO 40
MPH.

AZZ015-241445-
/O.NEW.KFGZ.WI.Y.0025.071124T0641Z-071124T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1141 PM MST FRI NOV 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM MST SATURDAY. 

NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO AS HIGH AS 55 MPH
WILL BLOW ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON
SATURDAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH
OF THE SAN FRANCISCO PEAKS TO MUNDS PARK. WINDS ARE EXPECTED TO
SLOWLY DECREASE NOON ON SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
3 follow-up statements
000 
WWUS75 KFGZ 241401
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 AM MST SAT NOV 24 2007

...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE FLAGSTAFF AREA
THROUGH MUCH OF THIS MORNING...

.NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 45 MPH
WILL CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH
NOON TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE
SAN FRANCISCO PEAKS...SOUTHWARD TO MUNDS PARK. WINDS ARE EXPECTED
TO SLOWLY DECREASE SATURDAY AFTERNOON.

NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS
WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA.

AZZ015-241900-
/O.CON.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
701 AM MST SAT NOV 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. EXPECT
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TR HOUGH THE
MORNING HOURS. WIND SPEEDS WILL DECREASE TO 15 TO 25 MPH BY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 241422 CCA
NPWFGZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
721 AM MST SAT NOV 24 2007

...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE FLAGSTAFF AREA
THROUGH MUCH OF THIS MORNING...

.NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 45 MPH
WILL CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH
NOON TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE
SAN FRANCISCO PEAKS...SOUTHWARD TO MUNDS PARK. WINDS ARE EXPECTED
TO SLOWLY DECREASE SATURDAY AFTERNOON.

NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS
WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA.

AZZ015-241900-
/O.COR.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
721 AM MST SAT NOV 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. EXPECT
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THE
MORNING HOURS. WIND SPEEDS WILL DECREASE TO 15 TO 25 MPH BY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 241850
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST SAT NOV 24 2007

AZZ015-242000-
/O.EXP.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1150 AM MST SAT NOV 24 2007

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON MST TODAY. 

GUSTY NORTHEASTERLY WINDS WILL CONTINUE TO DECREASE THROUGH THE
AFTERNOON HOURS TODAY...AS A LOW PRESSURE SYSTEM SHIFTS FURTHER
TO OUR SOUTH AND EAST. WINDS ACROSS THE WESTERN MOGOLLON RIM WILL
BE ABOUT 15 TO 25 MPH THROUGH THIS AFTERNOON FOR MOST
LOCATIONS...THOUGH ISOLATED GUSTS IN EXCESS OF 40 MPH MAY STILL BE
POSSIBLE. 

SOME FLAGSTAFF AREA WIND GUSTS REPORTED FROM LAST NIGHT AND THIS
MORNING INCLUDE...

FLAGSTAFF AIRPORT .............. 46 MPH. 
NORTHERN ARIZONA UNIVERSITY .... 40 MPH. 
COCONINO HIGH SCHOOL ........... 52 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 23, 8:45 PM MST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 23, 8:45 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
845 PM MST FRI NOV 23 2007

.SYNOPSIS...A WEATHER SYSTEM DROPPING SOUTHWARD ACROSS ARIZONA
THROUGH TONIGHT WILL BRING SOME ISOLATED SHOWERS TO AREAS ALONG THE
NEW MEXICO BORDER INTO SATURDAY MORNING...WITH FAIR SKIES CONTINUING
ELSEWHERE. BRISK DAYTIME TEMPERATURES AND LOCALLY BREEZY WINDS ARE
FORECAST INTO THE WEEKEND.

&&

.DISCUSSION...A FEW CUMULUS CAN BE SEEN OVER NORTHERN ARIZONA THIS
EVENING...WITH NOTHING IN THE WAY OF EVEN LIGHT PRECIPITATION. MOST
OF THE ACTIVITY IS WELL TO THE SOUTH IN TWCS FORECAST AREA. MODELS
ARE SHOWING THE TROUGH AXIS OVER NORTHERN ARIZONA...WILL SLIDE TO
THE SOUTHEAST AS THE EVENING WEARS ON. THIS WILL KEEP MOST OF THE
ACTIVITY OUT OF THE WHITE MOUNTAINS SAVE FOR A FLURRY...SO THE
SLIGHT CHANCE POPS CURRENTLY IN THE FORECAST LOOK GOOD. TEMPERATURE
TRENDS ARE ALSO ON TRACK AS WELL FOR THIS EVENING. WINDS ARE ALREADY
GUSTING OUT OF THE NE IN THOSE PRIME LOCATIONS RIGHT NOW...AND IT LOOKS
LIKE IT WILL CONTINUE. BOTH GFS AND NAM H7 WINDS ARE FORECAST TO
PICK UP TONIGHT AS WE HEAD INTO SATURDAY MORNING.

CURRENT FORECAST IS ON TRACK FOR THIS EVENING. NO CHANGES ARE
PLANNED.

.PREVIOUS DISCUSSION (330 PM MST)...MID-LEVEL LOW PRESSURE CURRENTLY
ENTRENCHED ACROSS THE STATE WILL GRADUALLY SHIFT SOUTHEASTWARD
THROUGH SATURDAY...WITH A SHORTWAVE RIDGE MOVING IN FOR THE LATTER
PORTION OF THE WEEKEND. IN THE MEANTIME...ISOLATED AND GENERALLY
LIGHT SHOWERS WILL BE POSSIBLE INTO EARLY SATURDAY FOR AREAS ALONG
THE NEW MEXICO BORDER...MAINLY ACROSS THE WHITE MOUNTAINS THOUGH
EVEN HERE ANY PRECIP AMOUNTS LOOK TO BE RATHER PALTRY. ELSEWHERE
ACROSS THE NORTHLAND...MOSTLY CLEAR SKIES SHOULD PERSIST INTO THE
WEEKEND. IN ALL...MAIN IMPACT FROM THE CURRENT WEATHER PATTERN WILL
BE QUITE BRISK TEMPS AND LOCALLY GUSTY NORTHEASTERLY WINDS THROUGH
THE DAY ON SATURDAY. PRIME AREA FOR WINDY CONDITIONS WILL BE ALONG
THE SOUTH AND SOUTHWEST SIDES OF THE MOGOLLON RIM AND YAVAPAI COUNTY
MOUNTAINS.

FOR MOST OF NEXT WEEK AFTER THE SHORTWAVE RIDGE
PASSAGE...UNCERTAINTY CONTINUES IN WHAT WEATHER PATTERN WILL FORM
ACROSS THE REGION. MOST LIKELY SCENARIO SEEMS TO BE A LOW PRESSURE
CENTER DEVELOPING OFF THE BAJA COAST...WITH A PROGRESSIVE LONGWAVE
TROUGH FORMING ACROSS MUCH OF THE WESTERN UNITED STATES. IT IS
DIFFICULT TO COMPLETELY RULE OUT PRECIPITATION WITH THIS SETUP...BUT
A WIDESPREAD PRECIPITATION EVENT SEEMS UNLIKELY AT THIS POINT FOR
THE NORTHLAND OVER THE 7-DAY FORECAST PERIOD. WILL HAVE SLIGHT
CHANCE POPS DURING PORTIONS OF THE MIDDLE OF NEXT WEEK WITH MAX
TEMPS WITHIN A FEW DEGREES OF SEASONAL NORMS.

KD

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED THIS
EVENING. WINDS BECOMING NORTHEAST TONIGHT 10-15KT GUSTING 20-25
KNOTS...THEN NORTHEAST 10-20 KTS GUSTING 20-30 KNOTS SATURDAY
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.